Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Allergy. 1997 Dec;17(4):586-591. Korean. Case Report.
Oh JH , Park SW , Lee GT , Kim KU , Jeoung SW , Uh ST , Kim YH , Park CS .
Department of Internal Medicine, College of Medicine, Soonchunhyang University, Seoul, Korea.
Abstract

Occupational asthma has been defined airway inflammation, hyperresponsiveness, and reversible airway obstruction related to exposure in workplace. Several drugs can cause asthma by inhalation during the manufacture. We report a case of cephalosporin induced occupational asthma which had not been reported in Korea yet. A 28 year-old male, an laboratorian, developed paroxysmal cough, dyspnea and chest tightness for four months. He has handled powder of cephalosporins and its precursors for thirty months. His symptoms used to be worsened during and shortly after his work and subsided several hours after work. When he visited our hospital, he denied such symptoms and revealed no abnormality on physical examinations. Skin prick test revealed positive result for ceftriaxone, ACT and 7-ACA, but negative for the other antibiotics. Bronchial provocation with 7-aminocephalosporanic acid elicited a single early response. In this case, the patient showed a positive bronchial provocation test to 7-aminocephalosporanic acid and a positive skin prick test to 7-ACA, aminocephalosporanic thiazine, ceftriaxone. We presumed that pathogenic mechanism of cephalosporin-induced asthma may be an IgE-mediated allergic reaction by the strong positive reaction in skin test. But further studies will be necessary to evaluate exact pathogenesis of cephalosporin-induced asthma.

Copyright © 2019. Korean Association of Medical Journal Editors.